Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 16, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 23, 2008, 3:55 PM EST for 33 counties in Kentucky. It took effect at Dec 23, 2008, 9:45 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:55 PM EST (20:55 UTC)
- In effect from
- Dec 23, 2008, 9:45 PM EST
- Expired
- Dec 24, 2008, 7:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 232055 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 355 PM EST TUE DEC 23 2008 ...GUSTY WINDS EXPECTED OVER A PORTION OF EAST KENTUCKY TONIGHT THROUGH WEDNESDAY... .A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO PORTIONS OF EAST KENTUCKY LATER THIS EVENING AND THEN THROUGHOUT THE DAY WEDNESDAY. KYZ088-118-241030- /O.NEW.KJKL.WI.Y.0016.081224T0300Z-081225T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 355 PM EST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY. A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO PORTIONS OF EAST KENTUCKY LATER THIS EVENING AND THROUGH THE DAY WEDNESDAY. THESE WINDS WILL BE STRONGEST INITIALLY ON THE HIGHEST RIDGES OF HARLAN AND LETCHER COUNTY THIS EVENING BEFORE REACHING INTO LOWER ELEVATIONS TOWARD DAWN...CONTINUING INTO THE DAY WEDNESDAY. SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO GUST TO AROUND 45 MPH AT TIMES DURING THE NIGHT AND THROUGH THE DAY WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF/SCHOETTMER
4 follow-up statements
000 WWUS73 KJKL 240245 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 945 PM EST TUE DEC 23 2008 ...GUSTY WINDS EXPECTED OVER EAST KENTUCKY TONIGHT THROUGH WEDNESDAY... .A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST... WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO ALL OF EAST KENTUCKY OVERNIGHT AND THROUGHOUT THE DAY WEDNESDAY. KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119- 120-241045- /O.EXA.KJKL.WI.Y.0016.081224T0300Z-081225T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ...PIKEVILLE 945 PM EST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST... WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO PORTIONS OF EAST KENTUCKY OVERNIGHT AND THROUGHOUT THE DAY WEDNESDAY. THESE WINDS WILL BE STRONGEST INITIALLY ON THE HIGHEST RIDGES OF NEAR THE VIRGINIA BORDER TONIGHT BEFORE REACHING INTO LOWER ELEVATIONS. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY OF SHOWERS AND POSSIBLE THUNDERSTORMS TO BRING DOWN THE HIGHER GUSTS LATER TONIGHT AND THROUGH THE DAY WEDNESDAY. FOR ALL OF THE AREA... SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO GUST TO AROUND 45 MPH AT TIMES DURING THE NIGHT AND THROUGHOUT THE DAY WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ088-118-241045- /O.CON.KJKL.WI.Y.0016.081224T0300Z-081225T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 945 PM EST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST... WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO PORTIONS OF EAST KENTUCKY OVERNIGHT AND THROUGHOUT THE DAY WEDNESDAY. THESE WINDS WILL BE STRONGEST INITIALLY ON THE HIGHEST RIDGES OF NEAR THE VIRGINIA BORDER TONIGHT BEFORE REACHING INTO LOWER ELEVATIONS. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY OF SHOWERS AND POSSIBLE THUNDERSTORMS TO BRING DOWN THE HIGHER GUSTS LATER TONIGHT AND THROUGH THE DAY WEDNESDAY. FOR ALL OF THE AREA... SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO GUST TO AROUND 45 MPH AT TIMES DURING THE NIGHT AND THROUGHOUT THE DAY WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF
000 WWUS73 KJKL 240854 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 354 AM EST WED DEC 24 2008 ...GUSTY WINDS EXPECTED THROUGH EARLY EVENING... .A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST... WILL TEAM UP WITH THE DEPARTING STRONG AREA OF HIGH PRESSURE TO BRING GUSTY WINDS TO ALL OF EAST KENTUCKY THROUGH THIS EVENING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241800- /O.CON.KJKL.WI.Y.0016.000000T0000Z-081225T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 354 AM EST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST... WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO PORTIONS OF EAST KENTUCKY THROUGH EARLY THIS EVENING. THESE WINDS TODAY WILL BE STRONGEST INITIALLY ON THE RIDGES AND ALONG AND WEST OF THE INTERSTATE 75 CORRIDOR...BEFORE THE HIGHER GUSTS REACH INTO LOWER ELEVATIONS. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY OF STRONGER SHOWERS AND ISOLATED THUNDERSTORMS TO BRING HIGHER GUSTS UP TO 50 MPH THROUGH EARLY THIS EVENING. FOR ALL OF THE AREA...SOUTH WINDS OF 15 TO 30 MPH ARE EXPECTED TO GUST AS HIGH AS 45 MPH AT TIMES THROUGH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF/JP
000 WWUS73 KJKL 241701 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1201 PM EST WED DEC 24 2008 ...GUSTY WINDS EXPECTED THROUGH EARLY EVENING... .A STRONG COLD FRONT IS APPROACHING FROM THE WEST AND HAS ALREADY PRODUCED ISOLATED STRONG WINDS WHICH WILL BECOME MORE WIDESPREAD... ESPECIALLY THIS AFTERNOON. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000- /O.CON.KJKL.WI.Y.0016.000000T0000Z-081225T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1201 PM EST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. WIND GUSTS POSSIBLY REACHING 45 MPH OCCURRED IN MCCREARY COUNTY AROUND 1130 AM THIS MORNING AND CAUSED TREES TO BE BLOW ONTO A HOUSE AND ACROSS POWER LINES AND ROADS. THESE CONDITIONS WILL LIKELY BECOME MORE WIDESPREAD THIS AFTERNOON. A STRONG COLD FRONT APPROACHING FROM THE WEST AND THE ASSOCIATED WINDS AHEAD OF IT WILL CAUSE GUSTY WINDS IN PORTIONS OF EAST KENTUCKY THROUGH EARLY THIS EVENING. THESE WINDS WILL BE STRONGEST ON THE RIDGES...ESPECIALLY EARLY IN THE AFTERNOON. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY OF STRONGER SHOWERS AND ISOLATED THUNDERSTORMS TO BRING HIGHER GUSTS UP TO 50 MPH THROUGH EARLY THIS EVENING. FOR ALL OF THE AREA...SOUTH WINDS OF 15 TO 30 MPH ARE EXPECTED TO GUST AT TIMES..TO AS HIGH AS 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JP/GV
000 WWUS73 KJKL 242357 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 657 PM EST WED DEC 24 2008 ...GUSTY WINDS SUBSIDING... .WINDS WILL SUBSIDE TONIGHT AS A COLD FRONT MOVES EAST OF THE AREA. A FEW GUSTS TO 30 MPH WILL STILL BE POSSIBLE EARLY THIS EVENING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250100- /O.EXP.KJKL.WI.Y.0016.000000T0000Z-081225T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 657 PM EST WED DEC 24 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. WINDS WILL GRADUALLY DIMINISH TONIGHT AS A COLD FRONT MOVES EAST OF THE AREA...ALTHOUGH GUSTS UP TO 30 MPH WILL STILL BE POSSIBLE EARLY THIS EVENING. $$ WJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:46 PM EST, 9 minutes earlier.
Area forecast discussion, Dec 23, 3:46 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 346 PM EST TUE DEC 23 2008 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED THE MAIN FOCUS FOR THE SHORT TERM WILL DEAL WITH AN APPROACHING COLD FRONT AND THE ASSOCIATED PRECIPITATION/WINDS ASSOCIATED WITH THE WARM SECTOR. CURRENTLY TEMPERATURES ARE AT FREEZING OR ABOVE EVERYWHERE IN THE CWA WITH ROAD SURFACE TEMPERATURES LAGGING SLIGHTLY. HAVE NOT HAD MUCH OF AN IMPACT FROM WHAT PRECIPITATION HAS FALLEN. HAD SOME REPORTS OF SLEET EARLIER THIS AFTERNOON. THE SPS FOR FROZEN PRECIPITATION POTENTIAL WILL EXPIRE AT 6 PM AND LIKELY BE REPLACED BY AN SPS FOR WINDS OVERNIGHT AND INTO WEDNESDAY AS PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING COLD FRONT. WILL ISSUE A WIND ADVISORY FOR HARLAN AND LETCHER COUNTIES AT 10 PM TONIGHT AND THROUGH THE DAY ON WEDNESDAY. MODELS INDICATE A 60-70 KNOT LOW LEVEL JET AND GUSTS TO 50 MPH DO NOT SEEM UNREASONABLE AT THE HIGHER ELEVATIONS. WILL ISSUE AN SPS FOR WINDS EVERYWHERE ELSE WHERE GUSTS TO 40 MPH SEEM REASONABLE AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO APPROACHING COLD FRONT. CURRENT RADAR IMAGERY SHOWS A SHIELD OF RAINFALL ON THE WESTERN BORDER OF THE CWA SO HAVE INCREASED POPS TO CATEGORICAL A LITTLE EARLIER. HAVE INCLUDED ISOLATED THUNDER IN THE ZFP FOR TONIGHT AS FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...ALTHOUGH VERY MARGINAL. RAINFALL DOES NOT END UNTIL FRONTAL PASSAGE LATE IN THE PERIOD ON WEDNESDAY. STAYED BELOW GUIDANCE FOR TONIGHT WITH A NON- DIURNAL TEMPERATURE CURVE. LONG TERM.../THURSDAY THROUGH TUESDAY/...UPDATED THE MODELS ARE IN PRETTY GOOD AGREEMENT TO START ON THURSDAY WITH HIGH PRESSURE BUILDING INTO THE AREA. ON FRIDAY...A WARM FRONT WILL BE MOVING ACROSS THE COAL FIELDS AHEAD OF THE NEXT MAJOR WEATHER SYSTEM. RIGHT NOW...THIS DOES NOT LOOK LIKE IT WILL HAVE FREEZING RAIN WITH IT...HOWEVER WILL NEED TO KEEP A CLOSE EYE ON IT TO SEE HOW IT DEVELOPS. WE ARE EXPECTING SOME SCATTERED SHOWER ACTIVITY WITH THE WARM FRONT AND ALSO IN THE WARM SECTOR BEHIND THE FRONT. I DID LOWER THE POPS SOME IN THE WARM SECTOR BASED ON CURRRENT MODEL TRENDS. HAVE VERY LOW CONFIDENCE IN EXACTLY HOW MUCH SHOWER ACTIVITY WILL BE OCCURRING. FOR MOST OF THE FORECAST AREA...IT IS POSSIBLE TO SEE MOSTLY DRY CONDTIONS UNTIL THE COLD FRONT FINALLY MOVES INTO THE AREA ON SATURDAY NIGHT AND SUNDAY. THE TIMING OF THIS SYSTEM HAS VARIED QUITE A BIT...BUT WENT WITH THE BETTER VARIFYING ECMWF MODEL FOR TIMING OF THE COLD FRONT. THE FRONT SHOULD BE THROUGH THE AREA BY SUNDAY NIGHT FOLLOWED BY MORE HIGH PRESSURE MOVING IN. && .AVIATION.../18Z TO 18Z/ EXPECT VFR CONDITIONS AT THE START OF THE FORECAST PERIOD WITH GRADUALLY LOWERING CIGS AND VISIBILITIES AS RAIN MOVES INTO THE AREA OVERNIGHT. CURRENTLY RADAR SHOWS SOME DECENT RETURNS...ALTHOUGH WITH THE VERY DRY LOWER LEVELS OF THE ATMOSPHERE...PRECIPITATION IS HAVING TROUBLE REACHING THE GROUND. MEASURABLE PRECIPITATION WILL BEGIN TO FALL SHORTLY AFTER DUSK TONIGHT AND CONTINUE THROUGHT THE END OF THE FORECAST PERIOD. FROM MIDNIGHT ON...EXPECT A MORE STEADY RAINFALL AS THE COLUMN BECOMES COMPLETELY SATURATED AND THE BEST LIFT IS PRESENT. ONCE THE MORE STEADY RAIN BEGINS TO FALL...EXPECT CIGS AND VISIBILITIES TO DROP TO MVFR AND STAY THERE THROUGH THE END OF THE FORECAST PERI0D. HAVE CONTINUED LOW LEVEL WIND SHEAR FROM EARLY TONIGHT THROUGH DAWN...WITH SURFACE WINDS INCREASING TO 20 MPH AND GUSTS TO 30 LLWS WILL NOT BE AN ISSUE...DESPITE THE LINGERING LOW LEVEL JET OF 60 KNOTS. THE THREAT OF FREEZING RAIN HAS DIMINISHED...ALTHOUGH CHANCES FOR AN ICY SPOT OR TWO WILL STILL BE POSSIBLE THROUGH EARLY EVENING... ESPECIALLY NORTH OF INTERSTATE 64. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR KYZ088-118. && SHORT TERM...SCHOETTMER/SCHOETTMER LONG TERM....JJ AVIATION...SCHOETTMER
Hazardous weather outlook, Dec 23, 11:40 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1140 AM EST TUE DEC 23 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER- 1140 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. MIXED PRECIPITATION IS POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS THE AREA...AS COLD AIR AT THE SURFACE SLOWLY RETREATS AND THE LOWER LEVELS OF THE ATMOSPHERE GRADUALLY SATURATE. PRECIPITATION...IF ANY...WOULD INITIALLY START OUT AS SLEET OR RAIN...BUT MAY MIX WITH OR CHANGE TO A BRIEF PERIOD OF FREEZING RAIN...BEFORE TRANSITIONING TO JUST PLAIN RAIN. LITTLE OR NO ICE OR SLEET ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS MAY GUST AS HIGH AS 40 MPH ON WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING AS A COLD FRONT MOVES ACROSS THE COMMONWEALTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF SLEET OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.. KYZ119-120-241100- MARTIN-PIKE- 1140 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS MAY GUST AS HIGH AS 40 MPH ON WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING AS A COLD FRONT MOVES ACROSS THE COMMONWEALTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF SLEET OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.. SCHOETTMER
In the hours before
Special weather statement, Dec 23, 11:53 AM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1153 AM EST TUE DEC 23 2008 KYZ044-050>052-058>060-068-069-104-106>115-232300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD 1153 AM EST TUE DEC 23 2008 ...SLEET AND FREEZING RAIN POSSIBLE THROUGH THE AFTERNOON... AN APPROACHING STORM SYSTEM WILL BRING INCREASING MOISTURE AND WARMER AIR ALOFT TODAY. THIS WILL LEAD TO THE POTENTIAL FOR MIXED PRECIPITATION DURING THE AFTERNOON HOURS ACROSS THE AREA...AS COLD AIR AT THE SURFACE SLOWLY RETREATS AND THE LOWER LEVELS OF THE ATMOSPHERE GRADUALLY SATURATE. PRECIPITATION...IF ANY...WILL INITIALLY START OUT AS SLEET...BUT MAY MIX WITH OR CHANGE TO A BRIEF PERIOD OF FREEZING RAIN...BEFORE TRANSITIONING TO JUST PLAIN RAIN BY EARLY TUESDAY EVENING...AS TEMPERATURES QUICKLY WARM. ROAD SURFACE TEMPERATURES WILL LAG BEHIND THE WARMING SURFACE AIR TEMPERATURES...CREATING A WINDOW OF POTENTIALLY SLICK CONDITIONS GENERALLY BETWEEN NOON AND 6 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS POTENTIAL WINTER WEATHER SITUATION. KYZ079-080-083>088-116>120-232300- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1153 AM EST TUE DEC 23 2008 WARMING TEMPERATURES ABOVE FREEZING THIS AFTERNOON WILL HELP TO REDUCE THE THREAT OF SLEET AND FREEZING RAIN...ALTHOUGH ROAD TEMPERATURES WILL LAG BEHIND A BIT. THEREFORE THE THREAT FOR PATCHY SLICK SPOTS WILL STILL BE POSSIBLE...ESPECIALLY NEAR SHELTERED AREAS WHERE THE SURFACE WILL NOT BE ABLE TO HEAT UP AS QUICKLY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS POTENTIAL WINTER WEATHER SITUATION. SCHOETTMER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 4:55 PM EST | Freezing Rain Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 5 hr |
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.